Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 110, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 19, 2010, 7:49 AM CDT for Cloud County, Republic County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2010, 7:49 AM CDT (12:49 UTC)
- Expired
- Jun 19, 2010, 8:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:30 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4199 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:37 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 6:37 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 637 AM CDT SAT JUN 19 2010 .UPDATE... UPDATED THE AVIATION DISCUSSION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... MCS MOVING ALONG THE KS/NEB STATE LINE IS NOT BEING HANDLED VERY WELL BY THE MODELS...ALTHOUGH THE 00Z NAM DID INDICATE THIS POTENTIAL WITH A CONVECTIVE INDUCED VORT MOVING ALONG THE SFC TROUGH/OUTFLOW FROM MO CONVECTION. CORFIDI VECTORS WOULD SUGGEST THIS MCS MOVING DUE EAST AND REMAINING NORTH OF THE TERMINALS. HOWEVER RADAR TRENDS HAVE SHOW AN EAST SOUTHEASTERLY PROPAGATION AND RECENT SATELLITE SHOWS AN AC DECK FILLING IN BETWEEN THE DIEING CONVECTION OVER SOUTHERN MO AND THE MCS TO THE NORTHWEST. BECAUSE OF THIS HAVE INCLUDED A VCTS BY LATE MORNING AND WILL MONITOR TRENDS. HAVE ALSO GONE AGAINST THE MODELS SFC WINDS AND WILL KEEP THEM BACKED FROM THE SOUTHEAST WITH THE SFC LOW PROGGED TO REMAIN OVER SOUTHEAST CO WHICH SHOULD HELP KEEP THE SFC BOUNDARY IN THE AREA. WOLTERS && .PREV DISCUSSION.../336 AM CDT SAT JUN 19 2010/ TODAY/TONIGHT: FORECAST OVER THE NEXT 24 HOURS REMAINS CHALLENGING DUE TO MODEST UNCERTAINTIES OF POTENTIAL CONVECTIVE DEVELOPMENT. AS OF EARLY THIS MORNING...A CLUSTER OF TSRA WAS DROPPING SOUTHEAST OVER CENTRAL MISSOURI. THE WESTERNMOST DEVELOPMENT WAS LIMITED BY A STRONG CAP IN PLACE OBSERVED ON THE 00Z TOP SOUNDING AND SHORT TERM MODEL GUIDANCE. A SECONDARY CLUSTER OF STORMS HAS DEVELOPED OVER NE COLORADO INTO SW NEBRASKA. AT THE SFC...TWO DISCERNIBLE BOUNDARIES WERE ANALYZED PER SFC OBSERVATIONS AND RADAR FINE LINES. FIRST BOUNDARY STRETCHES SOUTH OF ABILENE TO TOPEKA AND THE SECOND FROM CONCORDIA TO HIAWATHA. TO THE NORTH OF THIS SECONDARY BOUNDARY...A WELL DEFINED MOISTURE GRADIENT EXISTS WITH DEWPOINTS 5-7 DEG F LOWER. LOW LEVEL JET WEAKER TONIGHT AND THEREFORE CONFIDENCE IS LOWER IN ISENTROPIC ASCENT OVER EITHER OF THESE BOUNDARIES INITIATING CONVECTION THIS MORNING...ESPECIALLY WITH THE STRONG CAP IN PLACE. ATTENTION THEN TURNS TO WESTERN CLUSTER BEHAVIOR. CORFIDI VECTORS WOULD SUGGEST ACTIVITY WILL CONTINUE ON AN ENE TRAJECTORY...KEEPING CURRENT CLUSTER NORTH OF THE CWA. HOWEVER CANNOT COMPLETELY RULE OUT NEW DEVELOPMENT ON ITS SOUTHERN FLANK NOR ISO TSRA ALONG EXISTING BOUNDARIES OVER THE CWA AND THEREFORE RETAIN CHANCE POPS OVER THE NORTHERN HALF OF THE CWA THIS MORNING INTO THE AFTERNOON. ATM REMAINS VERY MOIST/UNSTABLE SO ANY STORMS THAT MANAGE TO INITIATE ALONG THE BOUNDARY WOULD HAVE POTENTIAL FOR SVR AND HEAVY RAINFALL. LATER THIS AFTERNOON...ADDITIONAL MCS WILL DEVELOP OVER WESTERN NEBRASKA NORTH OF THE MAIN BOUNDARY. THIS ACTIVITY WILL MOVE EAST AND ANTICIPATE THE BULK REMAINING NORTH OF THE CWA TONIGHT...BUT CONTINUED CHANCES ALONG AND NORTH OF INTERSTATE 70 WITH BEST PROBABILITIES OF TSRA CLOSER TO THE NE BORDER. SUNDAY/BEYOND: STRONG UPPER RIDGE REMAINS CENTERED ACROSS THE SOUTHERN PLAINS WITH ITS NORTHERN INFLUENCES KEEPING HOLD OF THE CWA. LIKEWISE...FRONTAL BOUNDARY IS EXPECTED TO GRADUALLY LIFT NORTHWARD OUT OF THE CWA INTO SOUTHERN NEBRASKA ON SUN. THEREFORE REMOVED TSRA CHANCES OUT OF THE CWA FOR SUN-TUE AS APPRECIABLE SFC CONVERGENCE DEPARTS THE AREA AND WARM MID LEVEL TEMPS REMAIN IN PLACE. FOOTNOTE OF UNCERTAINTY WOULD OF COURSE BE ANY LARGE MCS THAT MANAGES TO REINFORCE THE FRONTAL BOUNDARY FURTHER SOUTH...ALTHOUGH MODEL GUIDANCE DOES NOT DEPICT THIS SCENARIO ATTM. AS FOR TEMPERATURES...EXPECT MAXIMUM READINGS NEARLY 10 DEGREES ABOVE NORMAL THROUGH MID WEEK. THIS SPELLS HIGHS IN THE MIDDLE TO UPPER 90S FOR MOST LOCATIONS. WITH THE TROPICAL AIRMASS IN PLACE...HEAT INDICES DURING THE AFTERNOON WILL LIKELY FLIRT WITH THE CENTURY MARK EACH DAY. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 5:56 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 556 AM CDT SAT JUN 19 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-201100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 556 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING A CLUSTER OF THUNDERSTORMS ALONG THE KANSAS AND NEBRASKA BORDER WILL CONTINUE TO TRACK EAST INTO PORTIONS OF NORTH CENTRAL KANSAS. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON INTO TONIGHT ALONG A STALLED FRONTAL BOUNDARY AND RESIDUAL OUTFLOW BOUNDARIES...MAINLY ALONG AND NORTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY OR TONIGHT. BLAIR
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:40 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 50 min |
| Jun 19, 8:56 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jun 19, 9:26 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 64 min |
| Jun 19, 10:04 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more | 41 min |
| Jun 19, 10:39 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 66 min |
| Jun 19, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 46 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 47 min |
| Jun 19, 6:23 PM CDT | Tornado Warning | TOP | Cloud, Republic | 22 min |
| Jun 19, 6:42 PM CDT | Tornado Warning | TOP | Cloud, Republic | 48 min |
| Jun 19, 6:49 PM CDT | Flash Flood Warning | TOP | Republic | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.